MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE CONTROL 10ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE CONTROL 10ML LL; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Other lot number includes 4179466 and other expiration date includes 2029-05-31.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.H.4.Other lot number device manufacture date is 2024-06-27.
 
Event or Problem Description
Material # 309695, batch # 4179466, 4164479.It was reported that the bd syringe control 10ml ll package seal integrity was poor / questionable.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached the seal around the edge of the sterile packaging is failing, causing sterility issues in procedure rooms/operating rooms.Event date: 9-11-2024, product name: itm-1150085 - syringe 10ml control, product ref: (b)(4), lot numbers: 4179466 and 4164479, bd customer account number: (b)(6), lot 4179466: (b)(4) eaches, lot 4164479: (b)(4) eaches.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: eleven samples from batch 4179466 and two samples from batch 4164479 were provided to our quality team for investigation.Nine samples from batch 4179466 observed to have an open side seal with grid ranging from 2" to 4", and both packages from batch 4164479 having the side seal open with grid greater than 2".The condition observed is non-conforming per product specification.Potential root cause for the open seal with grid defect is associated with the packaging process.Quality alert will be issued to the plant, and re-training will be provided to responsible associate to address these issues.Additionally, communication to all technical resources to document adjustments on the production records following repairs.Furthermore, a device history record review was completed for provided lot number 4179466 and 4164479.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD SYRINGE CONTROL 10ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20320842
Report Number1213809-2024-00670
Device Sequence Number8147128
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240612(17)290531(10)4164479
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number4164479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown